Hail, Marion
- When
- June 27, 3:45 PM EST
- Where
- Marion County, 3 mi W of Marion Oaks
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.000, -82.233
Nickel sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 1:55 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT THU JUN 27 2002 CURRENTLY...AXIS OF BERMUDA HIGH ACROSS CENTRAL FLORIDA...WITH WEAK SFC TROUGH OFF THE SE GA COAST. WSR 88D WAS INDICATING SHOWERS AND THUNDERSTORMS 250 MB ANALYSIS SHOWED ANTICYCLONE OFFSHORE THE SOUTHEAST U.S. COAST WITH A LOW OFFSHORE THE TEXAS COAST. THE ATMOSPHERE WAS SLOWLY BUT SURELY BEGINNING TO DRY OUT...ESPECIALLY JUST WEST OF THE REGION. HOWEVER...WSR 88D WAS INDICATING SHOWERS AND THUNDERSTORMS SHOWERS AND THUNDERSTORMS ERUPTING ALONG EAST COAST SEABREEZE IN NE FL AND ACROSS MUCH OF CENTRAL FLORIDA WHERE BOTH WEST AND EAST COAST SEABREEZES WERE ACTIVE. PUBLIC...EXPECT A RETURN TO NEAR NORMAL SUMMERTIME PATTERN AS MODELS INDICATING PWS OF 1.8 TO 1.9 AND THE LOW LEVEL BERMUDA RIDGE ACROSS THE FLORIDA. THE RIDGE MOVES NORTH INTO NORTH FLORIDA OVER THE WEEKEND WHICH WILL ENABLE THE EAST COAST SEABREEZE TO MOVE INLAND ACROSS NE FL...BUT REMAIN NEAR THE SE GA COAST. A COLD FRONT STALLS NORTH OF THE AREA SUNDAY WITH WAVES OF LOW PRESSURE MOVING ALONG IT. THIS MAY HELP ENHANCE THE AFTERNOON CONVECTION IN GEORGIA. WILL GO WITH NEAR CLIMO POPS. MARINE...NO HEADLINES. PRELIM AMG BB 072/094 072/094 072 08243 SSI TT 074/088 075/088 075 08353 JAX TT 071/093 072/093 072 08353 SGJ TT 073/089 072/089 072 08453 GNV TT 070/091 070/091 070 08353 OCF TT 071/090 069/090 069 08353= .JAX... .GA...NONE. .FL...NONE. PP
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-272100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 27 2002 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED... A VERY MOIST TROPICAL AIRMASS REMAINS IN PLACE OVER THE REGION AND THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL ARE EXPECTED TO DEVELOP ONCE AGAIN. THE STORM MOTION WILL BE TO THE EAST-SOUTHEAST AT 10 TO 15 MPH. PONDING OF WATER ON ROADWAYS IS LIKELY AS WELL AS POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...AS THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Tampa radar (KTBW), 145 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300963.